# SDR G1IA2020091109447

- Difficulty date: September 9, 2020
- Submitted: September 11, 2020
- Operation: Air carrier
- Aircraft: N447DB
- Make and model: Beech C90A
- Aircraft serial: LJ1656
- Aircraft time: 5,207 hours, 5,662 cycles
- Engine: Pwa PT6A21
- Engine time: 6,927 hours
- Propeller: Hartzl HCE4N3
- System (JASC): 2400 · Electrical Power System
- Part: Adapter
- Part number: JHLCC025
- Condition: Fumes
- Location: Outlet
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CIRCULATION OF SMOKE FUMES IN COCKPIT DURING CRUISE.  PILOT OBSERVED USB CHARGING ADAPTER PLUGGED INTO CIGARETTE LIGHTER QUIT WORKING AROUND THE SAME TIME.  AIRCRAFT RETURNED TO DEPARTURE AIRPORT AND MADE A PRECAUTIONARY LANDING WITHOUT INCIDENT.  AMT INSPECTED AIRCRAFT FOR SOURCE OF FUMES AND IT WAS APPARENT THAT A USB CHARGING ADAPTER PLUGGED INTO THE AIRCRAFT CIGARETTE LIGHTER BASE WAS THE ORIGIN.  CIGARETTE LIGHTER BASE, WIRING, CIRCUIT BREAKER, AND SURROUNDING STRUCTURE WERE ALL INSPECTED FOR DAMAGE AND FUNCTIONALITY, WITH NO DEFECTS NOTED.  THE USB ADAPTER APPEARED TO HAVE FAILED INTERNALLY, CAUSING EXCESSIVE HEAT AND SUBSEQUENT EMISSION OF FUMES INTO THE COCKPIT.
